Creative Commons Attribution-NoDerivs 3.0 Unported
Blog powered by Typepad

« Intellectual Disabilities and Sexuality | Main | Setback »

February 15, 2009

Comments

Feed You can follow this conversation by subscribing to the comment feed for this post.

Carleen

I can relate to the concern over having enough medication on hand at all times because I do the same thing. Last summer, I took my daughter and niece on a road trip from California to the Galveston, Texas area. Trying to determine how much of the daily meds I would need and how much to take as a "just in case" measure was the most stressful part of planning the trip, LOL!

Lisa Moon

I rather wish I could say I can't personally relate, but oh, MY can I ever!

There have been many chilling reminders of just how dependent I am on the combination of meds my doctors and I have tweaked until finding what seems to work well enough to give me a life, yet not leave me medicated to the point of drooling...

I shall give you the most recent incident. :)

I attended a doctor's appointment with my teenaged son the other week, as I both wanted to make sure he received the referral to an allergist we sought and also to scope out the new doctor who had taken over for the former one, who has recently moved across the country.

In my haste to ensure I arrived at this appointment on time (3 buses, too much walking, not enough time), I missed taking my afternoon set of meds and thought "I'll just get something to drink at the doctor's and take them then." Which of course ended up taking longer than I'd hoped... well, there's a line, it seems, between when I can safely take the meds without repercussion and then the point where I KNOW I'f f*ed it right up.

This was one of the latter times. The nerve meds stop working, so my skin feels like it's crawling off me, my clothes begin to HURT me. I begin to have hot-flashes far before my time ("do I have a fever? is it hot in here/outside?!") and I may begin to feel quite nauseous, to boot. PLUS the pain relieving opiates start to wear off and oh MY does all the pain rushing back at once, coupled with the medication's steady stream exiting my system pack QUITE the whallop!

I begin to complain to my son that (though I'd taken the missed meds by then, they take a while to being working) how I was feeling. He matter-of-factly replied "That's called withdrawal, Mom."

UGH. I retorted that I was't a crack addict, but he calmly informed me that any medication can cause withdrawal symptoms, of course.

Of course! I KNEW this, but was feeling... well, sick and whiney. Rather humbling/humiliating to have your teenager give you a lesson on the effects of medications - he learnt it all in school (they're quite thorough at his school!).

The comments to this entry are closed.